MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/02/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination was performed over the entire length of the catheter revealing the proximal end of the balloon was slightly wrinkled and the outer shaft was kinked approximately 54 cm from the strain relief.Under magnification, a 5mm longitudinal tear, located approximately 30 mm from the distal tip of the catheter, was identified.Functional testing of the balloon portion of the catheter was performed by attempting to inflate the balloon.The balloon did not inflate and testing solution began dripping from the longitudinal tear.A lot history review revealed this is the only complaint associated with this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: returned product analysis confirmed the material rupture allegation to be longitudinal tear, 5mm long, approximately 30 mm from the distal tip of the catheter.The lutonix 035 drug coated balloon was inflated in a minimally calcified intra-stent stenotic lesion.Note, the lutonix 035 drug coated balloon pta catheter is indicated for percutaneous transluminal angioplasty (pta), after pre-dilatation of de novo or restenotic lesions up to 150 mm in length in the native superficial femoral or popliteal arteries with reference vessel diameters of 4-7 mm.There was nothing found to indicate there was a manufacturing related cause for this event.A definitive root cause for the rupture could not be determined.It is unknown if procedural issues contributed to the reported event.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly ruptured at three atmospheres while treating a minimally calcified intra-stent stenotic lesion.The health care professional (hcp) predilated the target lesion prior to treatment with the lutonix dcb.The lutonix dcb was removed without difficulty.The lutonix dcb was returned for further evaluation.No adverse patient effects were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6158517
Report Number3006513822-2016-00213
Device Sequence Number16339645
Product Code ONU
UDI-Device Identifier00801741088643
UDI-Public(01)00801741088643(17)170630(10)GFZF2510
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 11/10/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2017
Device Model Number9004
Device Catalogue Number9020413600080
Device Lot NumberGFZF2510
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2016
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1